Alert archive / Oregon / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 9, NWS Boise, ID

July 20, 2001Malheur County, Oregon

NWS Boise, ID issued this severe thunderstorm warning at Jul 20, 2001, 5:15 PM MDT for Malheur County, Oregon. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 20, 2001, 5:15 PM MDT (23:15 UTC)
Expired
Jul 20, 2001, 6:15 PM MDT
In force
60 min
Issued by
NWS Boise, ID
Area
Whole counties

County Malheur County, OR

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 11.3 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2001-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2001-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-414 J/kg
Mixed-layer LCL
2024 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KBOI 202315
SVRBOI

ORC045-210015-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BOISE ID
515 PM MDT FRI JUL 20 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MALHEUR COUNTY IN SOUTHEAST OREGON

* UNTIL 615 PM MDT

* AT 404 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER BEALAH...OR ABOUT 46 MILES NORTHEAST OF
  BURNS...MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHWESTERN MALHEUR COUNTY AT 530 PM MDT

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WpEATHER SERVICE FORECAST
OFFICE.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 2:25 PM MDT, 2 hours 50 minutes earlier.

Area forecast discussion, Jul 20, 2:25 PM MDT, 2 hours 50 minutes before
SOUTHWEST IDAHO/SOUTHEAST OREGON AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE IDAHO
225 PM MDT FRI JUL 20 2001

WELL DEFINED VORT CENTER NCENTRAL OREGON MOVING NEWD. THUNDER-
STORMS IN BOTH THE COMMA HEAD AND COMMA TAIL.  TAIL WILL COME
THROUGH WRN AND NRN CWA THIS EVENING.  NEXT VORT CENTER NEAR
43/131 WAS INSTEAD PROGGED INSIDE 130W AND WAS FORECAST TO TRACK
EWD INTO SRN IDAHO ZONES MIDDAY SATURDAY...EXITING NRN IDAHO
ZONES LATE SATURDAY.  BUT WITH THE ABOVE ERROR THE CENTER MAY
COME IN FURTHER SOUTH AND LATER THAN PROGGED...SO WILL HAVE A
SLIGHT CHANCE OF -TSRA ALL THE WAY EAST TO SRN TWIN FALLS COUNTY
SATURDAY.  ON SUNDAY ONLY NRN-MOST CWA STILL THREATENED WITH 20
PCT POPS...REST OF CWA LOOKS DRY.  SLIGHTLY COOLER SATURDAY THEN
SLIGHTLY WARMER AGAIN SUNDAY.

EXTENDED...NEW MRF DIFFERS GREATLY FROM YESTERDAY'S MRF.  SINCE
ECM SUPPORTED YESTERDAY'S MRF WILL STAY MOSTLY WITH THAT SOLUTION
AND MAKE ONLY SMALL CONCESSION TO TODAYS'S MRF.  THAT IS...
CONTINUED WARMING AND DRYING WITH ONLY A CHANCE OF -SHRA/-TSRA
LATE IN WEEK NEAR NV BORDER.  L COLIN

.BOI...NONE.

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 4:42 PM MDTSevere Thunderstorm WarningBOIHarney48 min

Nearby

Severe Thunderstorm Warnings in Oregon, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.